Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Oncological Medicine
Volume 2015, Article ID 947040, 5 pages
http://dx.doi.org/10.1155/2015/947040
Case Report

Foreign Body Granulomas Induced by Intramuscular Leuprorelin Acetate Injection for Prostate Cancer: Clinical Mimics of Soft Tissue Sarcoma

Sarcoma Unit, Royal Marsden Hospital, London SW3 6JJ, UK

Received 14 January 2015; Accepted 20 March 2015

Academic Editor: Annekathryn Goodman

Copyright © 2015 Khin Thway et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. K. Yasukawa, D. Sawamura, H. Sugawara, and N. Kato, “Leuprorelin acetate granulomas: case reports and review of the literature,” British Journal of Dermatology, vol. 152, no. 5, pp. 1045–1047, 2005. View at Publisher · View at Google Scholar · View at Scopus
  2. N. Sharifi, J. L. Gulley, and W. L. Dahut, “Androgen deprivation therapy for prostate cancer,” The Journal of the American Medical Association, vol. 294, no. 2, pp. 238–244, 2005. View at Publisher · View at Google Scholar · View at Scopus
  3. M. R. Smith, “Obesity and sex steroids during gonadotropin-releasing hormone agonist treatment for prostate cancer,” Clinical Cancer Research, vol. 13, no. 1, pp. 241–245, 2007. View at Publisher · View at Google Scholar · View at Scopus
  4. J. W. Moul, “Utility of LHRH antagonists for advanced prostate cancer,” The Canadian Journal of Urology, vol. 21, no. 2, supplement 1, pp. 22–27, 2014. View at Google Scholar
  5. T. Ouchi, T. Koyama, N. Miyata, and M. Sugiura, “Granuloma caused by subcutaneous injection of leuprorelin acetate product: case report and histopathological findings,” Journal of Dermatology, vol. 33, no. 10, pp. 719–721, 2006. View at Publisher · View at Google Scholar · View at Scopus
  6. T. Watanabe, N. Yamada, Y. Yoshida, and O. Yamamoto, “A morphological study of granulomas induced by subcutaneous injection of leuprorelin acetate,” Journal of Cutaneous Pathology, vol. 36, no. 12, pp. 1299–1302, 2009. View at Publisher · View at Google Scholar · View at Scopus
  7. H. Okada, Y. Doken, and Y. Ogawa, “Persistent suppression of the pituitary-gonadal system in female rats by three-month depot injectable microspheres of leuprorelin acetate,” Journal of Pharmaceutical Sciences, vol. 85, no. 10, pp. 1044–1048, 1996. View at Publisher · View at Google Scholar · View at Scopus
  8. I. S. Whitaker, M. Z. Fazel, H. B. Joshi, R. P. Moseley, and W. H. Turner, “Leuprorelin acetate granulomas: recurrent subcutaneous nodules mimicking metastatic deposits at injection sites,” BJU International, vol. 90, no. 3, p. 350, 2002. View at Publisher · View at Google Scholar · View at Scopus
  9. M. Saxby, “Leuprorelin acetate granulomas: recurrent subcutaneous nodules mimicking metastatic deposits at injections sites,” BJU International, vol. 91, no. 1, p. 125, 2003. View at Publisher · View at Google Scholar · View at Scopus
  10. R. Sakamoto, Y. Higashi, K. Mera, T. Kanekura, and T. Kanzaki, “Granulomas induced by subcutaneous injection of leuprorelin acetate,” The Journal of Dermatology, vol. 33, no. 1, pp. 43–45, 2006. View at Publisher · View at Google Scholar · View at Scopus
  11. T. Oida, Y. Shichiri, N. Takao, T. Kanno, and H. Kanamaru, “Surgical management of inflammatory granuloma which developed following subcutaneous injection of leuprorelin acetate: a case report,” Acta Urologica Japonica, vol. 51, no. 7, pp. 487–489, 2005. View at Google Scholar · View at Scopus
  12. M. Tachibana, Z. Yamano, Y. Kusuda, S. Hara, H. Shimogaki, and G. Hamami, “Cutaneous epithelioid granulomas caused by subcutaneous infusion of leuprorelin acetate: a case report,” Acta Urologica Japonica, vol. 50, no. 3, pp. 199–202, 2004. View at Google Scholar · View at Scopus
  13. P. Dangle, V. Palit, S. K. Sundaram, and P. Weston, “Noninfective cutaneous granuloma with leuprorelin acetate—reality or myth,” Urology, vol. 69, no. 4, pp. 779.e5–779.e6, 2007. View at Publisher · View at Google Scholar · View at Scopus
  14. M. Shiota, N. Tokuda, T. Kanou, and H. Yamasaki, “Injection-site granulomas due to the administration of leuprorelin acetate for the treatment of prostatic cancer,” Fukuoka Igaku Zasshi, vol. 98, no. 7, pp. 301–304, 2007. View at Google Scholar · View at Scopus
  15. R. Kitazawa, F. Yamamichi, T. Hidaka et al., “Bilateral injection-site granuloma by subcutaneous administration of luteinizing hormone-releasing hormone analogue: a case report,” Cases Journal, vol. 2, article 8326, 2009. View at Publisher · View at Google Scholar · View at Scopus
  16. C. Vieu, J.-P. Arnault, N. Petitpain et al., “Granuloma at the injection site of leuprorelin acetate: foreign body reaction to polylactic acid,” Annales de Dermatologie et de Venereologie, vol. 134, part 1, no. 10, pp. 771–773, 2007. View at Publisher · View at Google Scholar · View at Scopus
  17. G. G. Murthy and R. R. Modesto, “Effects of luteinizing hormone releasing hormone and thyrotrophin releasing hormone on rabbit adipose tissue,” Journal of Endocrinology, vol. 62, no. 3, pp. 639–643, 1974. View at Publisher · View at Google Scholar · View at Scopus
  18. A. J. Kastin, T. W. Redding, R. Hall, G. M. Besser, and A. V. Schally, “Lipid mobilizing hormones of the hypothalamus and pituitary,” Pharmacology Biochemistry and Behavior, vol. 3, no. 1, supplement, pp. 121–126, 1975. View at Publisher · View at Google Scholar · View at Scopus
  19. M. Shiota, N. Tokuda, T. Kanou, and H. Yamasaki, “Incidence rate of injection-site granulomas resulting from the administration of Luteinizing hormone-releasing hormone analogues for the treatment of prostatic cancer,” Yonsei Medical Journal, vol. 48, no. 3, pp. 421–424, 2007. View at Publisher · View at Google Scholar · View at Scopus
  20. E. K. Neely, R. L. Hintz, B. Parker et al., “Two-year results of treatment with depot leuprolide acetate for central precocious puberty,” The Journal of Pediatrics, vol. 121, no. 4, pp. 634–640, 1992. View at Publisher · View at Google Scholar · View at Scopus
  21. B. I. Lee, J. Y. Lee, H. O. Kim, and Y. M. Park, “Foreign body granuloma secondary to leuprorelin acetate,” Annals of Dermatology, vol. 26, no. 2, pp. 254–255, 2014. View at Publisher · View at Google Scholar · View at Scopus
  22. M. Ferran, A. Giménez-Arnau, A. Toll et al., “Depot leuprorelin acetate-induced granulomas manifested as persistent suppurative nodules,” Acta Dermato-Venereologica, vol. 86, no. 5, pp. 453–455, 2006. View at Publisher · View at Google Scholar · View at Scopus